Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

15 year old, suffering from headaches, vision changes, dizziness. Went for ASD closure. Causes for symptoms?

My 15 year old son had an ASD closure 6 weeks ago through catheter and has an Amplatzer device. 2 actually.. he had 2 big holes and several small holes (he has a 24mm and a 22mm device) He is taking 81mg aspirin daily. For the past 2 weeks he has been getting one sided headaches almost daily. He has been seen by ER doctors and by his cardiologist . They think it s no big deal and say they may be migraines, BUT he never got migraines before the procedure so I don t think that s what it is. I am starting to worry. His vision changes, gets dizzy, one sided head pain, and pain gets worse when he looks down or lays on stomach. What could be going on?
Asked On : Sun, 24 Jun 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Hi Felcia,

Thanks for writing in.
I am a cardiologist and I read your question with diligence.

Closure of atrial septal defects by Amplantzer device(s) has no way related to the onset of Migraine. Absolutely, no relation whatsoever. It is mere coincidence that Migraine Headache started in your son in the same month he had undegone a procedure for heart under local anesthesia.

Therefore, I will urge you to displel this notion. Write full details a) what precipitate the headache b) is there any aura or perception that headache is going to come c) what exactly accompanies the headache or shortly thereafter d) what relieves it and if untreated how long it lasts. Meanwhile, get an appointment from your doctor, who may start treatment or refer you to a neurologist. That is the best course of action.

With Best Wishes

Dr Anil Grover, Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
Answered: Sun, 24 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor